Used Retin A gel on acne scars. Skin got crusty and started peeling. Safe and effective medicine?
I am a 29 year old indian female. I used retinA gel(0.1percent) on some acne scars 3 weeks back. I was stupid and used it way too much like all day for 2-3 days. My skin started peeling and got crusty and blistered. I stopped immedietely. Most of the areas have resolved but some spots are extremely hyperpigmented now and I think its permanant. Is there a treatment for my skin or have i ruined my face permanantly?
Thanks for sharing your concern with us.
Due to over zealous and injudicious application of tretinoin you developed an irritant reaction which healed with post inflammatory hyperpigmentation.
Do not worry these hyperpigmented spots will resolve with Medication. You might follow these suggestions
1) use a salicylic acid based face wash( neutrogena)
2) use a sunscreen with SPF 30 even if indoors. Use it every three hourly in between 10 am to 4 pm esp when going outdoors
3) take oral vitamin c supplements
4) apply Kojic acid based cream once in a day and hydroquinone based cream in night. If in case you develop any redness or irritation, stop the use immediately.
5) if possible consult a doctor nearby to discuss the option of takin chemical peel sessions as it will help in better resolution of pigmentation.
Hopefully in a month or two, you will notice good response.
Hope that helps.. Should there be any other doubt, feel free to write back.
PS Should there be no query, we may close the discussion.
DR KALPANA PATHAK
But could you suggest any specific brand of kojic acid cream and hydroquinone cream.
Thanks for writing back.
In India Kojic acid cream like Kojivit can be used while hydroquinone based cream like melalite can be tried. AS you are in USA, I would not be able to recommend the brand names for these as I am not aware of the brands available over there. You may consult a doctor to get a prescription of these medicines.